Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Steroids?
0

9 posts in this topic

Has anyone taken steroids for either ongoing symptoms or for a glutening episode? If so, how long where you on them and how much?

0

Share this post


Link to post
Share on other sites


Ads by Google:

I've taken steroids not directly for celiac disease but for conditions that could be related.

 

I was on Prednisone for about 6 months for a thymbocytopenia bleeding disorder a couple of decades ago. Can't remember the doseage.

 

i currently take cortef and florinef for adrenal/energy/hormone issues and for low (postural) blood pressure. Cortef is 20MG and florinef is 0.1MG. I have no idea how long I'll be on it, but it's been a couple of months now.... And gotta say, i feel pretty good on it.  :)

0

Share this post


Link to post
Share on other sites

Thanks Nicole, I actually have 2 problems going on. I have been diagnosed celiac and gluten-free for 2 years. Over the last 3 months or so my stomach has gotten as bad as before diagnosis. D 5+times a day, almost late for work because of it, exhaustion etc. I just made an appt to see my gastro again, to ask for a follow up biopsy. I have been really careful about my diet and cc so it's not that. In addition, just last night I got my first "real" glutening(obvious glutening) It was a really stupid mistake, I picked up the wrong drink and ended up gulping a large swig of regular beer! I'm feeling awful today, stomach pains, nausea, severe exhaustion... I was on prednisolone for an allergic reaction and my dr friend told me that it had the added benefit of helping my celiac reaction because it suppresses immune response. I still have a refill left on the prescription so I was thinking about filling it and taking it for a week to help this glutening ( today is day one of my only vacation this year, I don't want to be doubled over the whole time!). Any thoughts?

0

Share this post


Link to post
Share on other sites

I don't know... i know steroid use shouldn't be done lightly, and that most need to taper off when they are done.

 

Hopefully someone else will chime in who knows more than I do.

0

Share this post


Link to post
Share on other sites

My GI doc had me start budesonide 3mg I take 3 pills each morning for 1 month, 2nd month 2 pills each morning, then 3rd month 1 pill each morning. After 3rd month I am done.   It has stopped my chronic diarrhea.   The reason I am on this is because I had chronic diarrhea since April and nothing helped.  Thank God my bowels are almost back to normal now.  

0

Share this post


Link to post
Share on other sites




Denise, thank you, good to know there may be light at the end of this tunnel! I know that I'll get over this acute glutening but it's good to hear there may be help for the constant issues too!

0

Share this post


Link to post
Share on other sites

Denise, thank you, good to know there may be light at the end of this tunnel! I know that I'll get over this acute glutening but it's good to hear there may be help for the constant issues too!

I am not saying steroid is your answer, I advised to check with your doc before starting on them,  like nvsmom stated you need to taper off of them when you take steroids.  I was on prednisone which was  a pretty strong steroid from my understanding (but I could be wrong) and it did nothing for me.  This new med is still a steroid but doc said a low one.  I don't know much about meds but all I know is after 5 straight months of chronic "D" (15-20 times day) this new med is working, FINALLY!  But I strongly suggests checking with your doc before going on them again.   

0

Share this post


Link to post
Share on other sites

Oh, I definitely will! I already have an appt with my gastro! I just feel so crummy today, I was wracking my (foggy) brain for a quick fix. I think I'm just gonna cancel my plans for this week and hang out at home to recover. I'll take a vaca next year! Luckily I was only staying with relatives so no reservations to cancel!

0

Share this post


Link to post
Share on other sites

Oh, I definitely will! I already have an appt with my gastro! I just feel so crummy today, I was wracking my (foggy) brain for a quick fix. I think I'm just gonna cancel my plans for this week and hang out at home to recover. I'll take a vaca next year! Luckily I was only staying with relatives so no reservations to cancel!

Sometimes pepto bismol helps me.  Hope you feel better soon!

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0

  • Recently Browsing   0 members

    No registered users viewing this page.